Facebook Pixel

am i pregnant or ???

By June 17, 2010 - 8:29am
Rate This

hi everybody ,

i am new to this community and i am writing to u all regarding my issue plz give me good suggestion. i am 26 , and i had unprotected sex with my fiancée on march 21st where i got my periods on 16th march. on the same day i took i-pill which is a birth control pill. i after that on 31st march i spotted with brown colored fluid and the premenstrual symptoms as well. i thought it was my periods and because of the pill it came early. but later i dint get my periods next month , on 4th may i consulted a gynecologist for suggestion. my doctor scanned me and found no fault. she gave me synthetic estrogen for 5 days. i got my periods on 12th may after completing the 5 day course. and now its 17th june , but i dint get my periods. i had pre menstrual symptoms but even i dint get my periods in time. this is worrying me and my fiancee a lot as it may effect my chances of pregnancy in future. plz suggest me whether to go back to my gynecologist for further or to wait for few more days. i am so stressed. normally i get my periods in between 26 and 32 days.

thanks in advance


Add a Comment4 Comments

EmpowHER Guest

it is better to consult the gynecologist that you had been consulting and check with him/her as why your are not getting your periods. since he prescribed you synthetic estrogen it must be due to some reason other than the effect of the pill

November 9, 2012 - 5:50am
EmpowHER Guest

HI Alison Beaver,

thank you very much for your immediate response. its been 41 days i dint get my periods and doctor gave me Meprate which is medroxyprogesteron not the estrogen, i got confused and even the I-pill is a emergency 72 pill which is to be taken after the unprotected sex within 72 hours. as i took progesteron is there any chance of delay in periods??? plz let me know asap. i would like to go back to my doctor soon.


Avon D

June 20, 2010 - 3:21pm
(reply to Anonymous)

Hi Avon D,

medroxyprogesterone has the side effect of changing your menstrual periods. Since your doctor prescribed this medication to you, in order to regulate your period, it is important to contact your doctor to discuss additional doses or other treatment options. I am still unclear why you were given this medication after having just one late period, unless you have had this occur before? Or, do you commonly have irregular periods?

Please know that this drug can cause birth defects, and it is extremely important to use protection, like a condom, when having sex and taking this medication. Let us know what your doctor says!

June 20, 2010 - 6:56pm

Hi Avon D,

Can you tell us why your doctor prescribed synthetic estrogen? Most doctors will not treat a woman who has missed one period, as this does not indicate a medical condition in-and-of itself. Were you experiencing any other symptoms, besides the spotting for one day and missing your period in April?

You are wondering if you are pregnant, but you only mentioned having sex once (March 21st), and have had a period after this time (May 12), plus went to the doctor on May 4, who found "no fault". (I assume this means no pregnancy or other medical condition??).

You also said that you are taking birth control pills. What kind (brand, and are they 28-day?). How long have you been using them (months, years, weeks?).

For the reasons mentioned above, if you have not had sex since March 21, you would not be pregnant now. If you are using birth control pills as directed, your likelihood of any future pregnancy is less than 1% while taking the pill.

Regarding your late period. Many women can have late, or even miss, periods. A normal range for a cycle is between 21-35 days, and you said your regular can be up to 32 days. If your last period was May 12, then today is "day 37" of your cycle. You have a few options, since this is considered a late period:
- Take a home pregnancy test if you HAVE had sex since your last period (after May 12)
- Talk with your doctor about what medication you were given ("synthetic estrogen"), as this could cause a late period
- Talk with your doctor about WHY you were prescribed estrogen-- why did s/he think it was important for you to be given this? Were you tested and have an estrogen-deficiency? What tests were conducted when you went into the doctor's office on May 4th?

Please know that many women can have a late, or even missed, period for a cycle or two. Most of the time, there is not an underlying medical condition, and the late period is either due to excess stress, new medication (which you did take new medication recently), recent illness...or other unknown factors. I am just concerned that it sounds like you may be being treated for something, and that there may be a reason for your missed periods? However, once you talk with your doctor and receive more information, you may just have a late period, or one caused by the synthetic estrogen.

Please let us know what you find out, and we can help walk you through more scenarios and provide specific information based on your doctor's visit/lab results.

June 17, 2010 - 12:52pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!